This happens sometimes, even to patients of expert injectors. We try to avoid it. Most commonly it is due to receiving too much Botox (or any of the other neuromodulators) in the forehead. This causes the brow to fall down, and push the upper lid closed. Fortunately the weakening effects of Botox do not last forever- in fact you should feel back to normal in 1-3 months.
Yoash R. Enzer, MD, FACS
Thank you for your question. You will have to wait about three months for the effects of Botox to wear off. In the future, please be sure the physician is board certified and an expert in Botox injections.
All the best,
Thanks for your question. The "heaviness" you are describing is of course not a desired outcome but is a common one. The good and bad news is Botox isn't permanent and only last 3-6 months so you will go back to looking like you did before the injections. Best wishes.
Botox is a great facial injection and can "open up" the eyes and make you look more refreshed. However, if Botox is injected too low in your forehead it can make the eyes appear smaller and cause lid "heaviness". The results will last about three months and get much better over time and will not be permanent. For the best cosmetic results please consult a board certified dermatologist with a great deal of experience with Botox and facial cosmetic injections.
Thank you for the question. Do not be concerned. Your dropped eyelid should rise within 6 weeks. There are a few types eye drops which can elevate the lid until the Botox wears off. See an experienced Botox injector in the future.
Botox lasts approximately 3 months. Muscle activity returns when the end of the nerve which signals the muscle to contract regains the ability to release acetylcholine.
If the Botox diffused to the muscles of the eyelid making the "eye smaller" (lid lag or ptosis), you may return to your injector or consult with a Board Certified Ophthalmologist to trial a eyedrop called Mydfrin (or other drops) to test the eyelid muscle response and use it for social occasions as it is very short acting. The Ophthalmologist will be able to check for any other eyelid concerns.
The use of Botox is an art and a science. Please consider using a well experienced, Board Certified Plastic Surgeon or ENT Facial surgeon.
I hope this is helpful. All the best!
Thank you for your question and I am sorry to hear about your issues after Botox. Botox works temporarily to lessen muscle activity, with most effects wearing off after 3-4 months. See your injector and tell them of your concerns. This will help adjust any future therapies, while they may also be able to help you if the Botox caused your upper eyelid to droop, impairing your vision
For most people, Botox completely wear off in 3-4 months. Botox does affect the movement of the muscles, but is not permanent.
Don't panic--it will wear off. It's always strongest at about the 10 day mark and often that heaviness will dissipate. You will most likely feel much better within 2 weeks but it may take longer. You aren't having a bad reaction and likely can still benefit from future injections but it sounds like you need a different injection pattern to avoid that heavy brow feeling. Be sure you trust your provider, that you feel you can comfortably voice your preferences and certainly be sure to get before and after pictures as you work to find the pattern that lifts your brow rather than depresses it. Did you have a 2 week follow up? It's so much more productive to let your provider see the results so that they know how to alter the pattern in the future.
The good news is that the Botox will wear off after 3-6 months. The bad news is that the Botox will off in 3-6 months. It is rare to see any permanent side effects from the injection of cosmetic Botox. It sounds like too much Botox was used or that the lowest injection sites were too low and the brows were dropped. It is hard to tell without getting more info. Anyway, this less-than-perfect Botox results happens to the best of us at some point. The key is to prepare the patient and adjust appropriately.
Hope this helps and take care,